{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2024,5,15]],"date-time":"2024-05-15T00:22:08Z","timestamp":1715732528179},"reference-count":8,"publisher":"Oxford University Press (OUP)","issue":"1-2","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2023,1,4]]},"abstract":"<jats:title>ABSTRACT<\/jats:title>\n               <jats:p>We present the case of a patient who was unable to tolerate rapid drug desensitization protocol to receive a continuous penicillin (PCN) G infusion for the treatment of neurosyphilis. A 38-year-old male with past medical history for human immunodeficiency virus, migraines, PCN allergy, doxycycline allergy, shellfish allergy, and untreated latent syphilis presented to the emergency room for a posterior migraine with associated nausea, vomiting, photophobia, right-sided paresthesias, and \u201cshaky\u201d vision. He was diagnosed with neurosyphilis and underwent rapid drug desensitization with the goal to receive a continuous infusion of PCN G. The patient\u2019s hospital course was complicated by intermittent drug reactions consisting of tachycardia, rash, and dyspnea, followed by periods of being able to tolerate the infusion. After being able to tolerate the recommended dose of PCN infusion, the patient was discharged home to complete the course. However, he returned almost immediately after a recurrence of symptoms at home requiring the use of intramuscular epinephrine. Ultimately, the patient was transitioned to ceftriaxone and completed the infusion course as an inpatient because of continued intermittent recurrence of drug reaction symptoms.<\/jats:p>","DOI":"10.1093\/milmed\/usab112","type":"journal-article","created":{"date-parts":[[2021,3,22]],"date-time":"2021-03-22T07:18:35Z","timestamp":1616397515000},"page":"e421-e425","source":"Crossref","is-referenced-by-count":2,"title":["A Failure of Rapid Drug Desensitization"],"prefix":"10.1093","volume":"188","author":[{"given":"Benjamin S","family":"Prewitt","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, San Antonio Uniformed Services Health Education Consortium , Fort Sam Houston, TX 78234, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Jun C","family":"Mendoza","sequence":"additional","affiliation":[{"name":"Department of Allergy and Immunology, Wilford Hall Medical Center, 59th Medical Group , San Antonio, TX 78236, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Christopher A","family":"Coop","sequence":"additional","affiliation":[{"name":"Department of Allergy and Immunology, Wilford Hall Medical Center, 59th Medical Group , San Antonio, TX 78236, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Samuel","family":"Weiss","sequence":"additional","affiliation":[{"name":"Department of Allergy and Immunology, Wilford Hall Medical Center, 59th Medical Group , San Antonio, TX 78236, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"James M","family":"Quinn","sequence":"additional","affiliation":[{"name":"Department of Allergy and Immunology, Wilford Hall Medical Center, 59th Medical Group , San Antonio, TX 78236, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[2021,3,22]]},"reference":[{"issue":"4","key":"2023010800030655500_R1","article-title":"Drug allergy: an updated practice parameter","volume":"105","author":"American Academy of Allergy A, American College of Allergy A, Joint Council of Allergy A, Joint Task Force on Practice Parameters","year":"2010","journal-title":"Ann. Allergy Asthma Immunol"},{"issue":"3","key":"2023010800030655500_R2","doi-asserted-by":"crossref","first-page":"585","DOI":"10.1016\/j.iac.2009.04.012","article-title":"Rapid desensitization for hypersensitivity reactions to medications","volume":"29","author":"Castells","year":"2009","journal-title":"Immunol Allergy Clin North Am"},{"issue":"12","key":"2023010800030655500_R3","doi-asserted-by":"crossref","first-page":"1679","DOI":"10.1111\/j.1365-2222.2011.03825.x","article-title":"Desensitization regimens for drug allergy: state of the art in the twenty-first century","volume":"41","author":"Liu","year":"2011","journal-title":"Clin Exp Allergy"},{"issue":"4","key":"2023010800030655500_R4","doi-asserted-by":"crossref","first-page":"305","DOI":"10.1097\/ACI.0b013e32832d565c","article-title":"Role of T cells in nonimmediate allergic drug reactions","volume":"9","author":"Rozieres","year":"2009","journal-title":"Curr Opin Allergy Clin Immunol"},{"issue":"4","key":"2023010800030655500_R5","doi-asserted-by":"crossref","DOI":"10.1007\/s11882-017-0691-4","article-title":"Non-immediate cutaneous reactions to beta-lactams: approach to diagnosis","volume":"17","author":"Romano","year":"2017","journal-title":"Curr Allergy Asthma Rep"},{"issue":"9","key":"2023010800030655500_R6","first-page":"1781","article-title":"Adverse drug reactions: types and treatment options","volume":"68","author":"Riedl","year":"2003","journal-title":"Am Fam Physician"},{"issue":"3\u20134","key":"2023010800030655500_R7","doi-asserted-by":"crossref","first-page":"166","DOI":"10.1159\/000453265","article-title":"Classification of drug hypersensitivity into allergic, p-i, and pseudo-allergic forms","volume":"171","author":"Pichler","year":"2016","journal-title":"Int Arch Allergy Immunol"},{"issue":"4","key":"2023010800030655500_R8","doi-asserted-by":"crossref","first-page":"272","DOI":"10.1097\/ACI.0000000000000545","article-title":"Drug hypersensitivity in HIV infection","volume":"19","author":"Peter","year":"2019","journal-title":"Curr Opin Allergy Clin Immunol"}],"container-title":["Military Medicine"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/milmed\/article-pdf\/188\/1-2\/e421\/48494488\/usab112.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/milmed\/article-pdf\/188\/1-2\/e421\/48494488\/usab112.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,1,8]],"date-time":"2023-01-08T00:04:52Z","timestamp":1673136292000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/milmed\/article\/188\/1-2\/e421\/6179538"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2021,3,22]]},"references-count":8,"journal-issue":{"issue":"1-2","published-online":{"date-parts":[[2021,3,22]]},"published-print":{"date-parts":[[2023,1,4]]}},"URL":"https:\/\/doi.org\/10.1093\/milmed\/usab112","relation":{},"ISSN":["0026-4075","1930-613X"],"issn-type":[{"value":"0026-4075","type":"print"},{"value":"1930-613X","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2023,1,1]]},"published":{"date-parts":[[2021,3,22]]}}}